Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 23, 2007, 12:33 AM PDT for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2007, 12:33 AM PDT (07:33 UTC)
- Expired
- May 23, 2007, 5:56 AM PDT
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 223 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 7.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5810 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 230733 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1233 AM PDT WED MAY 23 2007 CAZ520-522-NVZ014-017-231545- /O.NEW.KVEF.WI.Y.0025.070523T0733Z-070523T1700Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 1233 AM PDT WED MAY 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING FOR THE OWENS VALLEY / DEATH VALLEY NATIONAL PARK / ESMERALDA AND CENTRAL NYE COUNTY. STRONG SURFACE PRESSURE GRADIENTS AND A WEAK STORM DROPPING SOUTH ALONG THE EASTERN BORDER OF NEVADA HAVE PRODUCED LOCALLY STRONG AND GUSTY WINDS ACROSS THE INYO COUNTY OF CALIFORNIA AS WELL AS ESMERALDA AND SOUTHERN NYE COUNTIES OF NEVADA. NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED THROUGH MID MORNING BEFORE DECREASING INTO THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL AREAS OF BLOWING AND DRIFT SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES. $$
2 follow-up statements
000 WWUS75 KVEF 231048 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 348 AM PDT WED MAY 23 2007 AZZ036-NVZ021-231900- /O.NEW.KVEF.LW.Y.0010.070523T1700Z-070524T0000Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 348 AM PDT WED MAY 23 2007 /348 AM MST WED MAY 23 2007/ ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON FOR THE LAKE MEAD NATIONAL RECREATION AREA. A WEAKENING COLD FRONT ALONG WITH A WEAK STORM SHIFTING EAST ACROSS THE AREA THIS MORNING WILL CAUSE NORTH WINDS TO INCREASE BY LATE MORNING AND CONTINUE INTO THIS AFTERNOON. WIND SPEEDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED BEFORE DECREASING BY EARLY EVENING. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ520-522-NVZ014-017-231700- /O.CON.KVEF.WI.Y.0025.000000T0000Z-070523T1700Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 348 AM PDT WED MAY 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING FOR THE OWENS VALLEY / DEATH VALLEY NATIONAL PARK/ AS WELL AS ESMERALDA AND SOUTHERN NYE COUNTIES. STRONG SURFACE PRESSURE GRADIENTS AND A WEAK STORM DROPPING SOUTH ALONG THE EASTERN BORDER OF NEVADA CONTINUE TO PRODUCE LOCALLY STRONG AND GUSTY WINDS ACROSS INYO COUNTY OF CALIFORNIA AS WELL AS ESMERALDA AND SOUTHERN NYE COUNTIES OF NEVADA. NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED THROUGH MID MORNING BEFORE DECREASING INTO THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL AREAS OF BLOWING AND DRIFT SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES. $$
000 WWUS75 KVEF 231256 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 556 AM PDT WED MAY 23 2007 CAZ520-522-NVZ014-017-231400- /O.CAN.KVEF.WI.Y.0025.000000T0000Z-070523T1700Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 556 AM PDT WED MAY 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE OWENS VALLEY / DEATH VALLEY/ AND ESMERALDA AND CENTRAL AND SOUTHERN NYE COUNTIES. THE STRONG SURFACE PRESSURE GRADIENTS WHICH WERE ALLOWING STRONG AND GUSTY WINDS TO FORM EARLIER THIS MORNING HAVE BEGUN TO DECREASE A LITTLE EARLIER THAN PREVIOUSLY THOUGHT. THUS THE WIND ADVISORY HAS BEEN CANCELLED. ALTHOUGH NORTH WINDS BETWEEN 10 AND 20 MPH WITH GUSTS TO NEAR 35 MPH MAY BE SEEN...GUSTY WINDS TO OVER 50 MPH ARE NO LONGER EXPECTED THIS MORNING. $$ AZZ036-NVZ021-231700- /O.CON.KVEF.LW.Y.0010.070523T1700Z-070524T0000Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 556 AM PDT WED MAY 23 2007 /556 AM MST WED MAY 23 2007/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON FOR THE LAKE MEAD NATIONAL RECREATION AREA. A WEAKENING COLD FRONT ALONG WITH A WEAK STORM SHIFTING EAST ACROSS THE AREA THIS MORNING WILL CAUSE NORTH WINDS TO INCREASE BY LATE MORNING AND CONTINUE INTO THIS AFTERNOON. WIND SPEEDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED BEFORE DECREASING BY EARLY EVENING. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 22, 9:42 PM PDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 22, 9:42 PM PDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 942 PM PDT TUE MAY 22 2007 .SYNOPSIS...A WEAK DISTURBANCE WILL COMBINE WITH A STALLED COLD FRONT TO PRODUCE A FEW SHOWERS TONIGHT OVER PORTIONS OF LINCOLN AND NORTHERN MOHAVE COUNTY. OTHERWISE DRY NORTHWEST FLOW AND BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH WEDNESDAY. A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL SETTLE OVER NEVADA THURSDAY AND FRIDAY WHICH WILL HAVE LITTLE EFFECT ON THE WEATHER. DRY CONDITIONS AND A SLOW WARMING TREND ARE EXPECTED FOR THE LATTER PART OF THE WEEK. && .UPDATE...AM BECOMING MORE CONCERNED ABOUT CONVECTIVE POTENTIAL IN NORTHERN MOHAVE COUNTY OVERNIGHT. SATELLITE AND RADAR SHOW EAST WEST ORIENTED BAND OF CLOUDS ALONG STALLED COLD FRONT IN THAT AREA...WITH SCATTERED THUNDERSTORMS IN COCONINO COUNTY OCCASIONALLY REDEVELOPING WESTWARD INTO MOHAVE. MEANWHILE...SHORTWAVE TROUGH AND ASSOCIATED COLD POOL ALOFT WERE PRODUCING A LARGE AREA OF MID LEVEL CLOUDS OVER EAST CENTRAL AND SOUTHEAST NEVADA. THIS FEATURE WILL SAG SOUTH OVERNIGHT...AND TWO CONSECUTIVE RUNS OF THE NAM12 HAVE SHOWN SIGNIFICANT AMOUNTS OF CONVECTIVE PRECIP DEVELOPING AS THE SURFACE AND UPPER LEVEL FEATURES ALIGN OVER NORTHERN MOHAVE COUNTY. BELIEVE THE MODEL QPF AMOUNTS OF ONE HALF TO THREE QUARTERS OF AN INCH ARE OVERDONE...BUT BUMPED UP POPS AND QPF AMOUNTS FROM THE PREVIOUS PACKAGE. UPDATE ALREADY OUT. && .AVIATION...FOR KLAS: NO SIGNIFICANT WEATHER EXPECTED AT MCCARRAN OVERNIGHT. WINDS WILL BECOME NORTH AROUND 10 KTS AFTER MIDNIGHT GRADUALLY VEERING TO THE NORTHEAST AT 10 TO 15 KTS AFTER DAYBREAK AND CONTINUING THROUGH THE DAY. SKIES WILL REMAIN PREDOMINANTLY CLEAR BUT A FEW CLOUDS NEAR 14K FT POSSIBLE BETWEEN MIDNIGHT AND 6 AM. SCATTERED TO BROKEN CLOUD DECK NEAR 10K FT WITH A SLIGHT CHANCE OF CONVECTION IN THE MORMON MESA CORRIDOR SOUTHEAST TO THE PEACH SPRINGS CORRIDOR THROUGH MUCH OF THE NIGHT AS A FRONT PASSES THROUGH THE AREA. NO SIGNIFICANT WEATHER EXPECTED ON WEDNESDAY. THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: SCATTERED TO BROKEN CLOUDS NEAR 10K FT OVER THE EASTERN AND NORTHEASTERN CWA WITH PREDOMINANTLY CLEAR SKIES ELSEWHERE. NORTH WINDS OVER THE NORTHERN REGIONS WITH SOUTHWEST TO WEST WINDS OVER THE SOUTH OVERNIGHT. THE NORTH WINDS ARE EXPECTED TO MOVE INTO THE SOUTHERN AIRPORTS AFTER DAYBREAK BUT NO OTHER SIGNIFICANT WEATHER EXPECTED WEDNESDAY. && .PREV DISCUSSION... 340 PM PDT TUE MAY 22 2007 .SHORT TERM...CONVERGENCE ZONE ALONG STALLED COLD HELPING TO PRODUCE A BAND OF CUMULUS CLOUDS ACROSS NORTHERN AND CENTRAL MOHAVE COUNTY BACK INTO SOUTHERN CLARK COUNTY THIS AFTERNOON. THIS FEATURE WILL LIKELY LINGER THROUGH THE EVENING. MEANWHILE A SHORTWAVE TROUGH MOVING THROUGH THE NORTHWEST FLOW ALOFT WILL MOVE DOWN ACROSS EASTERN NEVADA AND NORTHWEST ARIZONA CAUSING AN INCREASE IN CLOUD COVER. THIS COMBINATION OF PARAMETERS WARRANTED THE INTRODUCTION OF A SLIGHT CHANCE OF SHOWERS TONIGHT FOR LINCOLN AND NORTHERN MOHAVE COUNTY. THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN MOSTLY CLEAR. NORTHERLY GRADIENT WHICH WEAKENED THIS MORNING WILL BECOME REINFORCED AGAIN TONIGHT LEADING TO LOCALLY BREEZY NORTH WINDS. DRY NORTHWEST FLOW AND BELOW NORMAL TEMPERATURES ARE ON TAP FOR WEDNESDAY. A VERY WEAK UPPER TROUGH WILL DEVELOP OVER NEVADA THURSDAY AND FRIDAY BUT WILL HAVE LITTLE EFFECT ON THE SENSIBLE WEATHER. DRY WEATHER IS EXPECTED AND THIS PATTERN SHOULD ALLOW TEMPERATURES TO WARM TO ABOVE NORMAL LEVELS BY FRIDAY. .LONG TERM...EXTENDED FORECAST FOR SATURDAY THROUGH TUESDAY CONTINUES TO BE ON TRACK...SO LITTLE CHANGE NEEDED TO INHERITED GRIDS. MODELS ARE SHOWING BETTER CONSENSUS THAN ON PREVIOUS RUNS...WITH DRY ZONAL FLOW PROGGED OVER THE FORECAST AREA THROUGH THE MIDDLE OF NEXT WEEK. THEREFORE...CLOUD COVER WILL REMAIN LIMITED AND NO PRECIP IS EXPECTED AT ANY LOCATION DURING THE PERIOD. ONLY MINOR FLUCTUATIONS TO TEMPERATURES ARE EXPECTED...RUNNING ABOUT 3-6 DEGREES ABOVE NORMAL AREAWIDE WITH LITTLE CHANGE TO HEIGHTS/THICKNESS OVER THE PERIOD. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/SALMEN/HARRISON/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:48 AM PDT | Lake Wind Advisory | VEF | 13 hr | |
| May 23, 5:14 AM PDT | Red Flag Warning | VEF | Clark | 8 hr |
Nearby
Wind Advisories in Nevada, 2007Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.